Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 173, NWS Wakefield, VA

August 11, 2021Chesterfield County, Henrico County, City of Richmond, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 11, 2021, 7:14 PM EDT for Chesterfield County, Henrico County, City of Richmond, Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2021, 7:14 PM EDT (23:14 UTC)
Expired
Aug 11, 2021, 7:48 PM EDT
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:15 PM EDTTSTM WND DMG1 Ssw Downtown Richmond, VASCATTERED TREES AND POWER OUTAGES REPORTED ACROSS THE CITY OF RICHMOND.
Aug 11, 7:30 PM EDTTSTM WND DMG1 Ese Downtown Richmond, VAA PORTION OF A ROOF WAS DAMAGED/BLOWN OFF AT 1300 SEMMES AVE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 2:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WUUS51 KAKQ 112314
SVRAKQ
VAC041-087-760-120000-
/O.NEW.KAKQ.SV.W.0173.210811T2314Z-210812T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
714 PM EDT Wed Aug 11 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  The City of Richmond in central Virginia...
  Central Chesterfield County in central Virginia...
  Central Henrico County in central Virginia...

* Until 800 PM EDT.

* At 714 PM EDT, a severe thunderstorm was located over Bon Air,
  moving southeast at 20 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Richmond, Downtown Richmond, Bon Air, Virginia Union University,
  Virginia Commonwealth University, Tuckahoe, University Of Richmond,
  Chester, Highland Springs, Bensley, Bellwood, East Highland Park,
  Laurel, Lakeside, Chesterfield Court House, Chesterfield, Richmond
  Heights, Montrose, Sandston and Pocahontas State Park.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3751 7773 3757 7765 3757 7764 3758 7763
      3758 7762 3759 7762 3760 7764 3766 7758
      3762 7741 3761 7741 3758 7736 3755 7726
      3754 7724 3724 7749 3746 7778
TIME...MOT...LOC 2314Z 292DEG 18KT 3751 7756 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MRD
3 follow-up statements
720 
WWUS51 KAKQ 112323
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
723 PM EDT Wed Aug 11 2021

VAC041-087-760-120000-
/O.CON.KAKQ.SV.W.0173.000000T0000Z-210812T0000Z/
City of Richmond VA-Chesterfield VA-Henrico VA-
723 PM EDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL CHESTERFIELD AND CENTRAL HENRICO COUNTIES AND THE CITY OF
RICHMOND...

At 723 PM EDT, a severe thunderstorm was located near Richmond,
moving east at 20 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Virginia Commonwealth University, Tuckahoe, University Of Richmond,
Chester, Highland Springs, Bensley, Bellwood, East Highland Park,
Lakeside, Chesterfield Court House, Laurel, Chesterfield, Richmond
Heights, Montrose, Sandston and Pocahontas State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3751 7773 3757 7765 3757 7764 3758 7763
      3758 7762 3759 7762 3764 7753 3762 7741
      3761 7741 3758 7736 3755 7726 3754 7724
      3724 7749 3742 7773
TIME...MOT...LOC 2323Z 292DEG 18KT 3749 7750 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

MRD
588 
WWUS51 KAKQ 112335
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
735 PM EDT Wed Aug 11 2021

VAC041-087-760-120000-
/O.CON.KAKQ.SV.W.0173.000000T0000Z-210812T0000Z/
City of Richmond VA-Chesterfield VA-Henrico VA-
735 PM EDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL CHESTERFIELD AND CENTRAL HENRICO COUNTIES AND THE CITY OF
RICHMOND...

At 734 PM EDT, a severe thunderstorm was located over Bensley, or
near Richmond, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Richmond, Downtown Richmond, Bon Air, Virginia Union University,
Chester, Highland Springs, Virginia Commonwealth University,
University Of Richmond, Tuckahoe, Bensley, Bellwood, East Highland
Park, Chesterfield Court House, Chesterfield, Richmond Heights,
Midlothian, Montrose, Sandston, Pocahontas State Park and Richmond
International.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3760 7740 3758 7736 3755 7726 3754 7724
      3734 7741 3732 7752 3742 7768 3747 7768
      3756 7762
TIME...MOT...LOC 2334Z 292DEG 18KT 3747 7743 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MRD
104 
WWUS51 KAKQ 112348
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
748 PM EDT Wed Aug 11 2021

VAC041-087-760-112357-
/O.CAN.KAKQ.SV.W.0173.000000T0000Z-210812T0000Z/
City of Richmond VA-Chesterfield VA-Henrico VA-
748 PM EDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHESTERFIELD AND
CENTRAL HENRICO COUNTIES AND THE CITY OF RICHMOND IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds to 
40 mph are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.

LAT...LON 3760 7740 3758 7736 3755 7726 3754 7724
      3734 7741 3732 7752 3742 7768 3747 7768
      3756 7762
TIME...MOT...LOC 2347Z 292DEG 18KT 3744 7735 

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:34 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 11, 4:34 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
434 PM EDT Wed Aug 11 2021

.SYNOPSIS...
High pressure will remain anchored off the Mid Atlantic coast
this week, resulting in typical summer conditions. A cold front
will approach from the northwest Friday night, then slowly drop
across the area during the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 235 PM EDT Wednesday...

Severe Tstm Watch is in effect for central and south central VA
until 900 pm this evening. As of 220 pm, radar showed sctd
showers/tstms developing over and just east of the mtns (due to
development of lee trough), and sliding slowly ewrd into the
Piedmont. Lots of heat/instability across the region, with temps
ranging from the upper 80s to mid 90s and dewpoints ranging
through the 70s. These showers/storms will move ewrd to along or
just east of I-95 before diminishing this aftn into this
evening. Damaging wind gusts will be the main threat with any
severe storms, due to MLCAPE rising to 2000-3000 J/kg and DCAPE
near 1200 J/kg. Brief heavy rain and small hail will also be
possible with any storms. Any lingering showers/storms will
quickly lose strength and end by late this evening. Then, mostly
clear to partly cloudy overnight with lows ranging through the
70s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 415 PM EDT Wednesday...

The upper ridge noses westward on Thu, which will serve to
increase the heat and decrease the chances for showers and
storms. Will show only slight chance PoPs across the west
Thu aftn. High temps will climb into the mid 90s for most of
the region with dew points mostly in the mid 70s, resulting in
more widespread aftn heat indices 105-108 F. Accordingly,
another Heat Advisory has been issued for just about the entire
CWA, with only Lunenburg/Mecklenburg counties, and right along
the coast not in the Heat Advisory. Slight chance PoPs in the
WNW Thu evening, otherwise warm and muggy again Thu night with
lows ranging through the 70s.

Bit of a broken record for Fri with slight chance to chance
PoPs (15-40%) for the western half of the area. Highs in the
lower to mid 90s with dew points continuing in the lower to mid
70s, will result in another day of dangerous heat indices in
the 102-107 F range. Warm and muggy conditions continue Fri
night with lows in the lower to mid 70s.

Cold front will drop down through most of the area during Sat.
Not as hot on Sat, but there is high chance to likely PoPs for
aftn/evening showers and tstms. Highs in the upper 80s to lower
90s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 415 PM EDT Wednesday...

Although cooler temps are expected across the area in the
extended period, the weather pattern will be quite unsettled as
the frontal boundary will be laying near or just south of the
VA/NC border. Chances for showers and storms will linger with
the boundary close by and increasing tropical moisture streaming
northward from the Gulf and Atlc.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM EDT Wednesday...

Mainly VFR conditions will prevail at the TAF sites this aftn
into Thu aftn. Brief MVFR conditions will be possible at RIC
early this evening with any tstm. Have VCTS mentioned in the TAF
for now. Also, do have VCSH mentioned in the SBY TAF this
evening. Otherwise, winds will be SSW around 10 kt or less
through the period.

Outlook...
Mostly VFR conditions and only isolated to sctd late aftn/evening
showers/tstms through the remainder of this week. Highest chances
remain along and west of the I-95 corridor.

&&

.MARINE...
As of 245 PM EDT Wednesday...

Typical summertime pattern, with the Bermuda High anchored in the
western Atlantic Ocean, will continue through Saturday. Winds will
generally remain SSW 5-15 kt. Waves in the Bay will be 1-2 ft and
seas 2-3 ft. A weak cold front is expected to stall across eastern
NC by Sunday into early next week, allowing winds to become onshore
(easterly) across the local waters. Wind speeds 10-15 kt with waves
in the Bay of 1-3 ft and seas 2-4 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 7 PM EDT Thursday for MDZ021>024.
NC...Heat Advisory from noon to 7 PM EDT Thursday for NCZ013>017-
     030>032.
     Heat Advisory until 7 PM EDT Thursday for NCZ012.
VA...Heat Advisory from noon to 7 PM EDT Thursday for VAZ048-060-
     061-086-095-098-509-525.
     Heat Advisory until 7 PM EDT Thursday for VAZ062-064-067>069-
     075>085-087>090-092-093-096-097-510>524.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...RHR/TMG
LONG TERM...RHR/TMG
AVIATION...TMG
MARINE...JDM
Hazardous weather outlook, Aug 11, 7:05 PM EDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
705 PM EDT Wed Aug 11 2021

MDZ021>024-NCZ012-VAZ062-064-077-078-084-085-087>090-092-093-096-097-
510>512-523-524-122315-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Goochland-
Caroline-Northumberland-Lancaster-Gloucester-Middlesex-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Suffolk-Chesapeake-
Eastern Louisa-Western Hanover-Eastern Hanover-York-Newport News-
705 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ013>017-030>032-VAZ048-060-061-086-095-098-509-525-122315-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Fluvanna-Prince Edward-Cumberland-Mathews-
Norfolk/Portsmouth-Virginia Beach-Western Louisa-Hampton/Poquoson-
705 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ099-100-122315-
Maryland Beaches-Eastern Currituck-Accomack-Northampton-
705 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ067>069-075-076-079>083-513>522-122315-
Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
705 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia, east
central Virginia and south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ065-066-122315-
Mecklenburg-Lunenburg-
705 PM EDT Wed Aug 11 2021

...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 11, 6:04 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
604 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     2 NNW MONTPELIER        37.85N 77.69W
08/11/2021                   HANOVER            VA   LAW ENFORCEMENT

            TREES DOWNED ON BEAVER DAM ROAD.

&&

MRD
Local storm report, Aug 11, 6:07 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
607 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     1 S GOODALL             37.77N 77.64W
08/11/2021                   HANOVER            VA   LAW ENFORCEMENT

            TREES DOWN ON OLD MILL ROAD.

&&

MRD
Special weather statement, Aug 11, 6:27 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wakefield VA
627 PM EDT Wed Aug 11 2021

VAZ062-069-082-513>516-112315-
Goochland VA-Charles City VA-Western Chesterfield VA-
Western Henrico (Including the City of Richmond) VA-Powhatan VA-
Eastern Henrico VA-Eastern Chesterfield (Including Col. Heights) VA-
627 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of Chesterfield,
northwestern Charles City, Henrico and southeastern Powhatan Counties
and the City of Richmond through 715 PM EDT...

At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mechanicsville to Tuckahoe to near Powhatan.
Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richmond, Powhatan, Virginia Commonwealth University, Tuckahoe,
Moseley, Chester, Highland Springs, Downtown Richmond, Bon Air,
Virginia Union University, University Of Richmond, Roxbury,
Mechanicsville, Manakin, Bellwood, Sabot, Chesterfield Court House,
Bensley, East Highland Park and Lakeside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, south central and east central Virginia.

&&

LAT...LON 3761 7782 3764 7759 3759 7736 3754 7723
      3748 7717 3749 7716 3747 7716 3747 7713
      3744 7710 3733 7736 3726 7760 3727 7761
      3726 7765 3729 7767 3728 7769 3730 7771
      3729 7772 3753 7795
TIME...MOT...LOC 2226Z 328DEG 22KT 3762 7734 3758 7755 3750 7783

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Butner
Special weather statement, Aug 11, 6:36 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
636 PM EDT Wed Aug 11 2021

VAZ075>078-085-519>522-112315-
Western King and Queen VA-Middlesex VA-Richmond VA-Northumberland VA-
Westmoreland VA-Western Essex VA-Lancaster VA-Eastern Essex VA-
Eastern King and Queen VA-
636 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of King and Queen,
northwestern Middlesex, northwestern Northumberland, Richmond,
southeastern Westmoreland, Essex and northwestern Lancaster Counties
through 715 PM EDT...

At 636 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Warsaw to near Dunnsville to near Aylett.
Movement was southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tappahannock, Warsaw, Montross, Saint Stephens Church, Robley, King
And Queen Court House, Callao, Center Cross, Kinsale, Morattico,
Heathsville, Farnham, Haynesville, Jamaica, Millers Tavern, Coles
Point, Dunnsville, Church View, Hague and Lewisetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and east central Virginia.

&&

LAT...LON 3815 7661 3811 7660 3807 7653 3803 7652
      3802 7647 3796 7639 3770 7658 3759 7682
      3761 7682 3762 7687 3763 7685 3766 7688
      3766 7691 3769 7692 3769 7697 3775 7709
      3777 7707 3796 7709 3801 7691 3816 7673
TIME...MOT...LOC 2236Z 316DEG 19KT 3801 7671 3789 7681 3775 7706

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Butner
Special weather statement, Aug 11, 6:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
641 PM EDT Wed Aug 11 2021

VAZ083-512-516>520-112330-
Eastern Hanover VA-Western King and Queen VA-New Kent VA-
Western King William VA-Eastern King William VA-
Eastern King and Queen VA-Eastern Henrico VA-
641 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of central King and
Queen, New Kent, southeastern Hanover and King William Counties
through 730 PM EDT...

At 641 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millers Tavern to Tunstall to East
Highland Park. Movement was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Kent, King William, West Point, Talleysville, King And Queen
Court House, Mechanicsville, Highland Springs, Tunstall, Manquin,
East Highland Park, Providence Forge, Bottoms Bridge, Studley,
Barhamsville, Little Plymouth, Shacklefords, Eltham, Mountcastle,
Cohoke and Lanexa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and east central Virginia.

&&

LAT...LON 3759 7666 3753 7667 3750 7666 3744 7673
      3747 7674 3744 7678 3745 7686 3743 7690
      3739 7690 3740 7691 3739 7694 3741 7694
      3740 7696 3743 7706 3753 7724 3759 7744
      3761 7745 3764 7743 3778 7707
TIME...MOT...LOC 2241Z 302DEG 27KT 3779 7694 3763 7710 3756 7739

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Butner
Local storm report, Aug 11, 7:08 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
708 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     3 NE HOLLY HILLS        37.53N 77.71W
08/11/2021                   POWHATAN           VA   PUBLIC

            REPORT FROM MPING: TREES UPROOTED OR
            SNAPPED; ROOF BLOWN OFF.

&&

BUTNER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:07 PM EDTAreal Flood AdvisoryAKQKing William, New Kent103 min
Aug 10, 8:18 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg57 min
Aug 11, 3:55 AM EDTHeat AdvisoryAKQAmelia, Brunswick, Caroline, Charles City, Chesterfield, Dinwiddie and 33 more63 hr
Aug 11, 2:52 PM EDTSpecial Weather StatementAKQLouisa53 min
Aug 11, 4:02 PM EDTSevere Thunderstorm WarningAKQLouisa43 min
Aug 11, 4:08 PM EDTHeat AdvisoryAKQAccomack, Cumberland, Fluvanna, Louisa, Lunenburg, Mathews and 5 more51 hr
Aug 11, 4:10 PM EDTSpecial Weather StatementAKQFluvanna50 min
Aug 11, 4:31 PM EDTAreal Flood AdvisoryAKQLouisa119 min
Aug 11, 4:42 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa48 min
Aug 11, 4:53 PM EDTSpecial Weather StatementAKQPrince Edward37 min
Aug 11, 5:17 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa43 min
Aug 11, 5:45 PM EDTSpecial Weather StatementAKQPrince Edward30 min
Aug 11, 5:56 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King and Queen, King William49 min
Aug 11, 6:27 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, Powhatan, City of Richmond48 min
Aug 11, 6:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Henrico, Powhatan, City of Richmond44 min
Aug 11, 6:36 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond39 min
Aug 11, 6:41 PM EDTSpecial Weather StatementAKQKing William, New Kent49 min
Aug 11, 7:17 PM EDTSpecial Marine WarningAKQ58 min
Aug 11, 7:18 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland42 min
Aug 11, 7:30 PM EDTAreal Flood AdvisoryAKQChesterfield, Goochland, Henrico, Powhatan, City of Richmond2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.